Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS North Platte, NE

May 29, 2018Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at May 29, 2018, 6:21 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2018, 6:21 PM CDT (23:21 UTC)
Expired
May 29, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS83 KLBF 292321
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
621 PM CDT TUE MAY 29 2018
 
NEZ059-300000-
Lincoln NE-
621 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
700 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Ringgold to 8 miles southwest
of Sutherland Reservoir State Recreation Area. Movement was east at
25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
North Platte, Hershey, North Platte Airport, Lake Maloney State
Recreation Area and Birdwood.

This includes the following highways...
 Highway 97 between mile markers 1 and 11.
 Interstate 80 in Nebraska between mile markers 161 and 182.
 Highway 83 between mile markers 74 and 104.

LAT...LON 4138 10035 4095 10081 4100 10123 4139 10079
TIME...MOT...LOC 2321Z 273DEG 20KT 4138 10074 4101 10119 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 5:55 PM CDT, 26 minutes earlier.

Area forecast discussion, May 29, 5:55 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
555 PM CDT Tue May 29 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 203 PM CDT Tue May 29 2018

This evening the upper low will lift northeast into central South
Dakota moving the associated short-wave trough and surface fronts
southeast through midnight CT. Until then the NAM solution is
representative to the ongoing line of showers and thunderstorms
that formed across the northwest sandhills. This convection will
continue to move northeast while developing eastward this evening
with the chance for thunderstorms winding down by midnight CT.
Isolated severe threat if cells can sustain for a wind threat this
evening. Otherwise, pea size hail and moderate rainfall likely as
greater threat for severe storms in southeast Neb tonight.

Tonight the upper ridge builds east for a decrease in clouds and
drier overnight with low temperatures dropping into the 50s with
a few temperatures around 60 in the far northeast by daybreak.

Wednesday the upper ridge builds east to the High Plains where an
embedded shortwave is forecast to track out of northeast Colorado
by evening for additional rainfall across southwest Nebraska
overnight. The best chance for thunderstorms will be to the south
of Highway 92. Temperatures Wednesday trends upwards into the
80s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 203 PM CDT Tue May 29 2018

Wednesday night a low threat exists for overnight convection
across the southwest, otherwise dry and warmer through Thursday
as the upper ridge builds east for more seasonal temperatures.
Friday through Tuesday model difference exist with low confidence
in areal coverage for thunderstorms as a progressive pattern
develops Friday into the weekend. Temperatures trend up and peak
on Friday where temperatures reach back into the lower to mid 90s
then drop back into the 80s Saturday through Tuesday. Then low
temperatures in the 50s to around 60 for the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 555 PM CDT Tue May 29 2018

The line of thunderstorms along and south of highway 2, covering
southwest Nebraska, will continue moving east until early evening
and then weaken. The storms should dissipate by 03z this evening
across Frontier, Lincoln and Custer Counties. No other shower or
thunderstorm activity is expected overnight through Wednesday
afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...CDC
Hazardous weather outlook, May 29, 4:01 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
401 PM CDT Tue May 29 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-302115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
401 PM CDT Tue May 29 2018 /301 PM MDT Tue May 29 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A marginal risk for severe thunderstorms remains through midnight
CT, where thunderstorms that develop south of a line from
Crescent Lake National Wildlife Refuge Area to Arthur, Oconto,
Comstock and Ewing may briefly intensify and capable of hail and
strong winds. Otherwise the line of thunderstorms over western
Nebraska will move east and exit the area around midnight CT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Friday the severe threat returns where a progressive pattern may
bring severe thunderstorm development into the north central by
afternoon into the evening. Later forecasts will refine timing
and placement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, May 29, 5:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             8 SSW OGALLALA          41.02N 101.78W
05/29/2018  E1.00 INCH       KEITH              NE   PUBLIC

&&

THORNE
Special weather statement, May 29, 5:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
535 PM CDT TUE MAY 29 2018

NEZ057-059-292315-
Lincoln NE-Keith NE-
535 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH AND WEST
CENTRAL LINCOLN COUNTIES UNTIL 615 PM CDT/515 PM MDT/...

At 535 PM CDT/435 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Sutherland to 6 miles
south of Paxton. Movement was east at 15 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Sarben, Coker and O'Fallons.

This includes Interstate 80 in Nebraska between mile markers 146 and
165.

LAT...LON 4122 10087 4100 10116 4103 10142 4124 10127
TIME...MOT...LOC 2235Z 270DEG 12KT 4123 10117 4104 10138

CDC
Special weather statement, May 29, 5:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
549 PM CDT TUE MAY 29 2018

NEZ057>059-292330-
Perkins NE-Lincoln NE-Keith NE-
549 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...SOUTHERN
KEITH AND WEST CENTRAL LINCOLN COUNTIES UNTIL 630 PM CDT/530 PM
MDT/...

At 549 PM CDT/449 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles south of Paxton to
near Madrid. Movement was east at 25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Wallace, Elsie and Grainton.

LAT...LON 4098 10100 4077 10122 4088 10161 4103 10142
TIME...MOT...LOC 2249Z 286DEG 21KT 4101 10141 4091 10151

CDC
Local storm report, May 29, 6:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             SUTHERLAND              41.16N 101.13W
05/29/2018  E0.25 INCH       LINCOLN            NE   TRAINED SPOTTER

            THE GROUND IS WET WITH SMALL HAIL AND VERY HEAVY RAINFALL
            IS UNDERWAY.

&&

CCOLE
Special weather statement, May 29, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM MDT TUE MAY 29 2018

NEZ058-069-292345-
Chase NE-Perkins NE-
506 PM MDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...
NORTHEASTERN CHASE AND NORTHWESTERN HAYES COUNTIES UNTIL 545 PM
MDT...

At 506 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsie to 8 miles northwest of Imperial.
Movement was east at 20 mph.

Dime size hail will be possible with these storms.

These storms will remain over mainly rural areas of southeastern
Perkins...northeastern Chase and northwestern Hayes Counties.

This includes Highway 61 between mile markers 44 and 57.

LAT...LON 4062 10183 4085 10151 4078 10125 4074 10125
      4070 10132 4070 10134 4067 10135 4053 10155
TIME...MOT...LOC 2306Z 283DEG 25KT 4081 10142 4061 10174

CDC
Special weather statement, May 29, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
621 PM CDT TUE MAY 29 2018

NEZ059-300000-
Lincoln NE-
621 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
700 PM CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Ringgold to 8 miles southwest
of Sutherland Reservoir State Recreation Area. Movement was east at
25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
North Platte, Hershey, North Platte Airport, Lake Maloney State
Recreation Area and Birdwood.

This includes the following highways...
 Highway 97 between mile markers 1 and 11.
 Interstate 80 in Nebraska between mile markers 161 and 182.
 Highway 83 between mile markers 74 and 104.

LAT...LON 4138 10035 4095 10081 4100 10123 4139 10079
TIME...MOT...LOC 2321Z 273DEG 20KT 4138 10074 4101 10119

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:16 PM CDTSpecial Weather StatementLBFChase44 min
May 28, 7:55 PM CDTSpecial Weather StatementLBFPerkins50 min
May 28, 8:09 PM CDTSpecial Weather StatementLBFChase51 min
May 28, 8:11 PM CDTSpecial Weather StatementLBFDeuel49 min
May 28, 8:44 PM CDTSevere Thunderstorm WarningLBFChase, Perkins41 min
May 28, 8:50 PM CDTSpecial Weather StatementLBFFrontier, Hayes, Lincoln, Logan, McPherson25 min
May 28, 9:10 PM CDTSpecial Weather StatementLBFGarden, Keith50 min
May 28, 9:26 PM CDTSpecial Weather StatementLBFHayes49 min
May 29, 2:51 PM CDTSpecial Weather StatementLBFDeuel39 min
May 29, 3:29 PM CDTSpecial Weather StatementLBFArthur46 min
May 29, 4:09 PM CDTSpecial Weather StatementLBFKeith51 min
May 29, 4:20 PM CDTSpecial Weather StatementLBFHooker, McPherson40 min
May 29, 4:27 PM CDTSevere Thunderstorm WarningLBFKeith48 min
May 29, 5:01 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins44 min
May 29, 5:05 PM CDTSpecial Weather StatementLBFMcPherson40 min
May 29, 5:15 PM CDTSevere Thunderstorm WarningLBFChase, Perkins45 min
May 29, 5:30 PM CDTSevere Thunderstorm WarningLBFChase45 min
May 29, 5:35 PM CDTSpecial Weather StatementLBFLincoln40 min
May 29, 5:49 PM CDTSpecial Weather StatementLBFPerkins41 min
May 29, 6:06 PM CDTSpecial Weather StatementLBFPerkins39 min
May 29, 6:32 PM CDTSpecial Weather StatementLBFHayes43 min
May 29, 6:46 PM CDTSpecial Weather StatementLBFChase44 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.